Weight gain questions

Discussion in 'Fibromyalgia Main Forum' started by krissy888, Aug 8, 2006.

  1. krissy888

    krissy888 New Member

    Hi,
    Are FM patients most likely to gain weight? If so, Why? I have noticed a big difference since I have been diagnosed with FMS. I used to be so skinny I wanted to gain weight now I can't lose any. Any suggestions?

    Or could it be the antidepressants, does this have anything to do with weight gain also? I am on Lexapro.

    Thanks, Krissy
  2. CockatooMom

    CockatooMom New Member

    Hi Krissy!

    Anti-depressants cause weight gain for many of us, myself included. I'm on Effexor XR.

    I was 174 pounds when I was diagnosed with FM 11 years ago. My rheumy told me to lose weight and exercise. Well, I HAD just lost 30-some pounds and WAS exercising! I felt like slapping the little man!

    As the years have gone by, I seem to continue to gain weight. I try very hard to exercise 5 days a week and eat a balanced diet, but it's a never ending battle for me. A battle I get SO tired of fighting.

    I personally do not think weight has as much of an impact on our FM sysmptoms as the medical community does. It doesn't matter how much I weigh, I ALWAYS have the same pain.

    I do exercise and I HAVE to stretch daily or it would be a lot worse. I feel so badly for our friends that have this DD and can't move about or are stuck in bed.

    I hope my reply helps answer your question.
    Hugs,
    "E"
  3. ABCDfamily

    ABCDfamily New Member

    Antidepressants are a major insult to our bodies. I hope you are getting relief on them? You can also ask to be switched. It's bad enough that we have to feel crappy, let alone gain even more weight from drugs. Good luck :)
  4. mollystwin

    mollystwin New Member

    I am also on Lexapro. I remember gaining about 10 lbs around the time I started taking it. That was about 5 years ago. My SIL gained over 30 lbs when she was on effexor. So yes, it's probably related.

    Right now I am very thin 5 ft 6 in and 117 lbs due to the candida diet. I am not allowed to eat anything and it really sucks! I was pretty happy about the first few pounds, but then it kept coming off, I felt like I was going to disappear! I added a few more foods to the diet and now the weight loss has stoppped.

    Probably a few years from now I'll be remembering when and how I was so thin!

    You could try the candida diet, which is very close to the South Beach diet. No sugar, or simple carbs etc.

    Good Luck!!
  5. rachel432

    rachel432 New Member

    i think the reason we all gain weight is the meds we are on all have the side effect of weight gain and we are all so tired and we hurt so much that we simply can't move!
    were just stuck between a rock adn a hard place. i'm about to give up on the idea that i will ever be back to my pre fm weight.
    rachel
  6. iggyangel

    iggyangel New Member

    I gained over 25+ lbs before being dx'd w/FM and etc...
    so I really think our metabolisms get shot somehow.
    and yes once I started all the meds, even more weight..
    Im starting to cut back slowly on prozac to see what happens.
    blessings,
    Iggy